Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 29, 2010, 3:57 AM CDT for 51 counties in Iowa. It took effect at Apr 29, 2010, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 29, 2010, 10:00 AM CDT
- Expired
- Apr 29, 2010, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS73 KDMX 290857 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT THU APR 29 2010 .LOW PRESSURE OVER SOUTH CENTRAL NEBRASKA WILL LIFT NORTHEAST TODAY. THE LOW IS EXPECTED TO BE OVER THE NORTHWEST CORNER OF IOWA BY LATE THIS AFTERNOON. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-291700- /O.NEW.KDMX.WI.Y.0003.100429T1500Z-100429T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 357 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * SHORT TERM TRENDS: SOUTHEAST WINDS OF 15 TO 30 MPH AND GUSTY EARLY THIS MORNING WILL INCREASE BY MID MORNING. * TIMING: STRONG SOUTHEAST TO SOUTH WINDS AREA EXPECTED FROM MID MORNING THROUGH LATE THIS AFTERNOON. * WINDS: WINDS OF 15 TO 30 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH BY MID MORNING...WITH OCCASIONAL GUSTS TO NEAR 40 MPH. * IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS AND PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
004 WWUS73 KDMX 291529 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1029 AM CDT THU APR 29 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-292200- /O.CON.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1029 AM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: STRONG SOUTHERLY WINDS THROUGH THE MID AFTERNOON HOURS. * WINDS: WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH. * IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS AND PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
998 WWUS73 KDMX 292028 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT THU APR 29 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-292200- /O.CON.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 328 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: STRONG SOUTHERLY WILL DIMINISH LATE THIS AFTERNOON. * WINDS: WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH UNTIL 5 PM...THEN WIND SPEEDS WILL DIMINISH. * IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS AND PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
809 WWUS73 KDMX 292203 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 503 PM CDT THU APR 29 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-292315- /O.EXP.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 503 PM CDT THU APR 29 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...IT WILL STILL BE WINDY THROUGH 7 PM THIS EVENING WITH SPEEDS OF 20 TO 30 MPH OUT OF THE SOUTH TO SOUTHWEST...AND GUSTS CLOSE TO 40 MPH. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:30 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 29, 3:30 AM CDT, 27 minutes before
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
Hazardous weather outlook, Apr 28, 3:37 PM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT WED APR 28 2010 IAZ033>039-044>050-057>062-070>074-081>085-092>097-292045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 337 PM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY ALL DAY. THUNDERSTORMS ARE ANTICIPATED TO BEGIN OVER WESTERN AND NORTHWEST IOWA THURSDAY AFTERNOON AND BUILD THROUGH CENTRAL IOWA THURSDAY NIGHT AND EARLY FRIDAY MORNING. SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE WEST DURING THE EVENING AND OVER THE SOUTH OVERNIGHT. ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 35. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THERE WILL BE A SLIGHT THREAT FOR TORNADOES ALONG AND EAST OF INTERSTATE 35. THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LOOKING MORE LIKELY FOR LATE THURSDAY THROUGH FRIDAY. IAZ075-086-292045- MAHASKA-WAPELLO- 337 PM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY ALL DAY. THUNDERSTORMS ARE ANTICIPATED THURSDAY NIGHT AND FRIDAY. A FEW SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL ARE POSSIBLE. THERE WILL ALSO BE A SLIGHT THREAT FOR A TORNADO FRIDAY AFTERNOON. THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LOOKING MORE LIKELY FOR THURSDAY NIGHT AND FRIDAY. IAZ004>007-015>017-023>028-292045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 337 PM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY ALL DAY. SCATTERED THUNDERSTORMS ARE ANTICIPATED BEGIN OVER WESTERN AND NORTHWEST IOWA THURSDAY AFTERNOON AND PROGRESS THROUGH CENTRAL IOWA THURSDAY NIGHT AND FRIDAY. SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL ARE POSSIBLE. THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY THROUGH FRIDAY..
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.